Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS Wichita, KS

May 19, 2011Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 19, 2011, 6:13 PM CDT for Lincoln County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2011, 6:13 PM CDT (23:13 UTC)
Expired
May 19, 2011, 7:15 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:43 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1795 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
4.4
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WUUS53 KICT 192313
SVRICT
KSC105-200015-
/O.NEW.KICT.SV.W.0096.110519T2313Z-110520T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM
  WAS LOCATED 5 MILES NORTH OF LINCOLN...AND MOVING NORTHEAST AT 30  
MPH. THIS SEVERE THUNDERSTORM WARNING WILL REPLACE THE PREVIOUS 
WARNINGS THAT ARE IN EFFECT FOR THIS AREA.

* LOCATIONS IMPACTED INCLUDE...
  BEVERLY AND BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3922 9793 3912 9792 3896 9792 3895 9793
      3887 9836 3887 9848 3910 9849 3913 9848
      3914 9849 3921 9850 3923 9843 3923 9794
TIME...MOT...LOC 2312Z 240DEG 25KT 3913 9813
WIND...HAIL 70MPH 1.50IN

$$

DUNTEN
5 follow-up statements
488 
WWUS53 KICT 192328
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT THU MAY 19 2011

KSC105-200015-
/O.CON.KICT.SV.W.0096.000000T0000Z-110520T0015Z/
LINCOLN KS-
628 PM CDT THU MAY 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 715 PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3922 9793 3912 9792 3896 9792 3887 9837
      3922 9836 3923 9794
TIME...MOT...LOC 2328Z 230DEG 22KT 3912 9809
WIND...HAIL 70MPH 1.50IN

$$

BILLINGS
708 
WWUS53 KICT 192338
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT THU MAY 19 2011

KSC105-200015-
/O.CON.KICT.SV.W.0096.000000T0000Z-110520T0015Z/
LINCOLN KS-
638 PM CDT THU MAY 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 715 PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR BARNARD...OR 9 MILES NORTHEAST OF LINCOLN...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3922 9793 3912 9792 3896 9792 3887 9837
      3922 9836 3923 9794
TIME...MOT...LOC 2339Z 230DEG 22KT 3916 9802
WIND...HAIL 70MPH 1.50IN

$$

BILLINGS
647 
WWUS53 KICT 192345
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT THU MAY 19 2011

KSC105-200015-
/O.CON.KICT.SV.W.0096.000000T0000Z-110520T0015Z/
LINCOLN KS-
645 PM CDT THU MAY 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN COUNTY UNTIL 715 PM CDT...

AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
LINCOLN...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEVERLY AND BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 9793 3912 9792 3896 9792 3889 9825
      3922 9828 3923 9794
TIME...MOT...LOC 2345Z 228DEG 36KT 3904 9814
WIND...HAIL 70MPH 1.00IN

$$

BILLINGS
283 
WWUS53 KICT 192356
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT THU MAY 19 2011

KSC105-200015-
/O.CON.KICT.SV.W.0096.000000T0000Z-110520T0015Z/
LINCOLN KS-
656 PM CDT THU MAY 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN COUNTY UNTIL 715 PM CDT...

AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTH OF BARNARD...OR 6 MILES NORTHEAST OF LINCOLN...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 9793 3912 9792 3896 9792 3892 9813
      3922 9821 3923 9794
TIME...MOT...LOC 2356Z 228DEG 36KT 3911 9803
WIND...HAIL 70MPH 1.00IN

$$

BILLINGS
595 
WWUS53 KICT 200008
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT THU MAY 19 2011

KSC105-200018-
/O.EXP.KICT.SV.W.0096.000000T0000Z-110520T0015Z/
LINCOLN KS-
708 PM CDT THU MAY 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3922 9793 3912 9792 3896 9792 3892 9813
      3922 9821 3923 9794
TIME...MOT...LOC 0008Z 228DEG 36KT 3919 9791

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:58 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 19, 2:58 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT THU MAY 19 2011

.DISCUSSION...
THE FORECAST HIGHLIGHTS CONTINUE TO FOCUS ON THE SEVERE
THUNDERSTORM POTENTIAL THROUGH FRIDAY FOLLOWED BY CONTINUED
CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.

AN H3 JET ROUNDING THE BASE OF A MID/UPPER TROUGH OVER THE CENTRAL
ROCKIES WILL HELP TO SHARPEN A DRYLINE OVER THE WESTERN PERIPHERY
OF THE FORECAST AREA THIS AFTERNOON/EVENING PROVIDING A FOCUS FOR
DEEP MOIST CONVECTION/SEVERE THUNDERSTORMS INCLUDING SUPERCELLS
WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES THROUGH THE EVENING
HOURS. THIS ACTIVITY WILL DRIFT NORTH AND EASTWARD THROUGH THE
NIGHT WITH SUFFICIENT BUOYANCY TO SUPPORT A CONTINUED RISK OF
LARGE HAIL/DAMAGING WINDS.

THE MID/UPPER TROUGH OVER THE ROCKIES WILL MOVE LITTLE THROUGH
FRIDAY WITH ANOTHER ROUND OF SEVERE THUNDERSTORMS POSSIBLE ALONG THE
DRYLINE ON FRIDAY AFTERNOON. THUNDERSTORMS MAY BE ONGOING EARLY IN
THE PERIOD GIVEN WEAK CINH LEADING TO A LOW CONFIDENCE FORECAST FOR
FRIDAY AFTERNOON...BUT GIVEN CONTINUED LARGE-SCALE FORCING FOR
ASCENT/DIFFLUENT MID-UPPER FLOW DOWNSTREAM OF MID/UPPER TROUGH WILL
MAINTAIN MID POPS THROUGH THE PERIOD.

SATURDAY-SUNDAY...THE MID/UPPER TROUGH IS PROGGED TO TRANSLATE
EAST-NORTHEAST AND EMERGE OVER THE NORTHERN PLAINS STATES ON
SATURDAY. LARGE-SCALE FORCING FOR SUBSIDENCE IS EXPECTED TO
OVERSPREAD MUCH OF KANSAS LIMITING THE AMOUNT OF DEEP MOIST
CONVECTION...HOWEVER THE GFS/NAM BOTH INDICATE A MODEST AMOUNT OF
INSTABILITY ACROSS MUCH OF THE FORECAST AREA WEIGHTED IN THE EAST.
WILL MAINTAIN LOW POPS GIVEN THE UNCERTAINTY...HOWEVER WITH MARGINAL
DEEP LAYER SHEAR THE SEVERE POTENTIAL APPEARS TO BE LIMITED AT THIS
TIME. ANOTHER SURGE OF LOW LEVEL MOISTURE IS PROGGED ON SUNDAY AS A
SHORTWAVE TROUGH DIGS INTO THE SOUTHWEST AND LOW PRESSURE AT THE
SURFACE DEEPENS OVER THE HIGH PLAINS OF SOUTHWEST KANSAS.

MONDAY-THURSDAY...SEVERE THUNDERSTORM CHANCES ARE EXPECTED TO
CONTINUE THROUGH EARLY NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS
EJECT OUT OF THE SOUTHWEST ACROSS THE PLAINS STATES. A STRONG COLD
FRONT WILL ARRIVE LATE TUESDAY/EARLY WEDNESDAY BRINGING A
DRIER/CONTINENTAL AIRMASS TO THE REGION AND DIMINISHING CHANCES FOR
DEEP MOIST CONVECTION. TEMPERATURES ARE EXPECTED TO BEGIN TO
MODERATE TOWARDS THE END OF THE PERIOD AS A MID/UPPER RIDGE RETURNS
TO THE ROCKIES.

MWM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WITH SOUTHEAST FLOW AT THE SURFACE HAVE A CLASSIC UPSLOPE
SITUATION. ABUNDANT LOW LEVEL MOISTURE IS RESULTING IN IFR
CONDITIONS AT THE KRSL AND KSLN TAF SITES...THEN MVFR CONDITIONS
ELSWEHERE. DO NOT EXPECT MUCH IMPROVEMENT THROUGH THE AFTERNOON.
TO THE WEST A SURFACE DRYLINE IS SETTING UP BETWEEN GREAT BEND AND
DODGE CITY THEN SOUTHWARD ALONG THE TEXAS/OKLAHOMA BORDER. THIS
WILL BE THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. STORMS SHOULD MOVE INTO THE KRSL AND KHUT AREAS BY
2200Z THEN INTO KICT AND KSLN BY 0000Z. A FEW OF THESE STORMS
COULD BE SEVERE UNTIL ABOUT 0300Z. THE AREA OF STORMS WILL MOVE TO THE
NORTHEAST AND INTO THE KCNU BY 0400Z. THUNDERSTORM CHANCES WILL
DIMINISH IN SOUTH CENTRAL KANSAS AFTER MIDNIGHT WITH IFR
CONDITIONS REFORMING OVER MOST OF THE AREA AFTER 0900Z.
/ELDER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  79  62  83 /  60  60  50  20
HUTCHINSON      66  79  60  83 /  70  60  50  20
NEWTON          66  79  62  83 /  60  60  50  20
ELDORADO        67  78  63  82 /  60  60  60  20
WINFIELD-KWLD   68  79  63  83 /  50  60  50  20
RUSSELL         62  79  56  82 /  70  60  50  10
GREAT BEND      63  80  56  83 /  70  60  50  10
SALINA          66  79  61  83 /  70  60  50  20
MCPHERSON       66  79  60  83 /  70  60  50  20
COFFEYVILLE     68  79  66  82 /  50  60  60  30
CHANUTE         68  78  65  81 /  60  60  60  30
IOLA            67  78  64  81 /  60  60  60  30
PARSONS-KPPF    68  78  65  81 /  50  60  60  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 3:56 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT THU MAY 19 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-202100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
356 PM CDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS AND TORNADOES
WILL CONTINUE TO DEVELOP THROUGH THE EVENING HOURS MAINLY ALONG
AND WEST OF THE FLINT HILLS. THE GREATEST RISK FOR SEVERE
THUNDERSTORMS WILL REMAIN WEST OF INTERSTATE 135 WHERE HAIL UP TO
3 INCHES IN DIAMETER AND A FEW TORNADOES WILL BE POSSIBLE THROUGH
AROUND 9 PM.

THUNDERSTORMS WILL MERGE INTO A LARGE COMPLEX OVERNIGHT MOVING
NORTH AND EAST ACROSS EAST CENTRAL KANSAS WHERE LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY
ACROSS THE ENTIRE AREA. WHILE 60 TO 70 MPH WINDS AND HAIL AS
LARGE AS GOLFBALLS ARE THE PRIMARY THREATS...A FEW TORNADOES ARE
ALSO POSSIBLE.

CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER THE WEEKEND
BEFORE INCREASING AGAIN EARLY NEXT WEEK. WHILE STRONG TO ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE...CONFIDENCE ON THE EXACT TIMING
AND AREAL EXTENT OF ANY ORGANIZED SEVERE WEATHER REMAINS LOW AT
THIS TIME. LISTEN FOR THOSE FORECASTS ISSUED THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING...GENERALLY WEST OF THE FLINT HILLS...BUT ESPECIALLY
ALONG AND WEST OF A LINE EXTENDING FROM WELLINGTON TO HUTCHINSON
TO ELLSWORTH.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Local storm report, May 19, 5:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
518 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          1 N WILSON LAKE         38.95N 98.55W
05/19/2011                   RUSSELL            KS   AMATEUR RADIO

            AMATEUR RADIO REPORTS TORNADO ON THE GROUND JUST NORTH OF
            WILSON BUT NOT TO SILVER GROVE.

&&

SGS
Local storm report, May 19, 5:21 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FUNNEL CLOUD     3 W SYLVAN GROVE        39.01N 98.45W
05/19/2011                   LINCOLN            KS   AMATEUR RADIO

            TORNADO NOW A WALL CLOUD MOVING NORTH

&&

SGS
Local storm report, May 19, 5:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          1 N WILSON LAKE         38.95N 98.55W
05/19/2011                   RUSSELL            KS   AMATEUR RADIO

            AMATEUR RADIO REPORTS TORNADO ON THE GROUND JUST NORTH OF
            WILSON BUT NOT TO SYLVAN GROVE.

&&

SGS
Local storm report, May 19, 5:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST     1 S SYLVAN GROVE        39.00N 98.39W
05/19/2011  E60 MPH          LINCOLN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 19, 5:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2011  E0.50 INCH       BARTON             KS   PUBLIC

&&

SGS
Local storm report, May 19, 5:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
539 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     5 WSW GREAT BEND        38.33N 98.89W
05/19/2011  M60 MPH          BARTON             KS   ASOS

&&

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:56 PM CDTSevere Thunderstorm WarningICTRussell44 min
May 19, 4:01 PM CDTSevere Thunderstorm WarningICTRussell59 min
May 19, 4:13 PM CDTTornado WarningICTRussell32 min
May 19, 4:20 PM CDTSevere Thunderstorm WarningICTHarper, Kingman43 min
May 19, 4:45 PM CDTTornado WarningICTLincoln, Russell30 min
May 19, 5:06 PM CDTSevere Thunderstorm WarningICTBarton54 min
May 19, 5:11 PM CDTTornado WarningICTLincoln, Russell34 min
May 19, 5:30 PM CDTSevere Thunderstorm WarningICTEllsworth, Russell37 min
May 19, 5:42 PM CDTTornado WarningICTLincoln33 min
May 19, 5:49 PM CDTSevere Thunderstorm WarningICTLincoln, Russell26 min
May 19, 5:54 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice40 min
May 19, 6:18 PM CDTFlash Flood WarningICTLincoln, Russell6 hr
May 19, 6:24 PM CDTTornado WarningICTLincoln18 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.